Alert archive / Pennsylvania / Wind Advisories in 2019
Wind Advisory 8, NWS State College, PA
NWS State College, PA issued this wind advisory at Oct 16, 2019, 4:40 AM EDT for 17 counties in Pennsylvania. It took effect at Oct 17, 2019, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 4:40 AM EDT (08:40 UTC)
- In effect from
- Oct 17, 2019, 8:00 AM EDT
- Expired
- Oct 17, 2019, 6:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS71 KCTP 160840 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 440 AM EDT Wed Oct 16 2019 PAZ024>026-033>035-162045- /O.NEW.KCTP.WI.Y.0008.191017T1200Z-191018T0000Z/ Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Somerset, Bedford, and McConnellsburg 440 AM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 to 50 mph expected, especially over the ridges. * WHERE...Cambria, Blair, Huntingdon, Somerset, Bedford and Fulton Counties. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ La Corte
3 follow-up statements
168 WWUS71 KCTP 161942 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 342 PM EDT Wed Oct 16 2019 PAZ024>026-033>035-171200- /O.CON.KCTP.WI.Y.0008.191017T1200Z-191018T0000Z/ Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Somerset, Bedford, and McConnellsburg 342 PM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Somerset, Bedford, Fulton, Huntingdon, Blair and Cambria Counties. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
269 WWUS71 KCTP 170726 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 326 AM EDT Thu Oct 17 2019 PAZ027-028-036-056>059-063>066-171930- /O.EXA.KCTP.WI.Y.0008.191017T1200Z-191018T0000Z/ Mifflin-Juniata-Franklin-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Lewistown, Mifflintown, Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 326 AM EDT Thu Oct 17 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts between 45 and 50 mph expected. * WHERE...Portions of south-central Pennsylvania. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ024>026-033>035-171930- /O.CON.KCTP.WI.Y.0008.191017T1200Z-191018T0000Z/ Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Somerset, Bedford, and McConnellsburg 326 AM EDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts between 45 and 50 mph expected. * WHERE...Somerset, Bedford, Fulton, Huntingdon, Blair and Cambria Counties. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ La Corte
357 WWUS71 KCTP 171858 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 258 PM EDT Thu Oct 17 2019 PAZ024>028-033>036-056>059-063>066-172200- /O.EXT.KCTP.WI.Y.0008.000000T0000Z-191017T2200Z/ Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 258 PM EDT Thu Oct 17 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Portions of south-central Pennsylvania. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety information, visit weather.gov/wind. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 1:07 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 16, 1:07 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service State College PA 107 AM EDT Wed Oct 16 2019 .SYNOPSIS... A strong cold front will move through on Wednesday, producing a widespread rainfall. Cooler and blustery weather will follow for the latter half of the work week. The upcoming weekend looks dry with temperatures moderating to near normal or even slightly above normal. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Skies mostly clear late this evening aside from mid level clouds just starting to increase over portions of the Central and WC Mountains. Clouds will increase over the SE after midnight, while mid level clouds continue to increase and thicken from the west overnight. In the meantime, expect some patchy valley fog, but wind and generally milder temps should keep that from being widespread. Temps will probably rise a little, at least in the SE, after the clouds move in. The rain should wait until an hour or two of sunrise to reach Warren Co. A few sprinkles/ patches of DZ may fall from the lower clouds spreading over the SE/EC counties, but it is a low prob event. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... Rain over the west in the morning will move quickly to the east and cover almost all of the CWA in the early/mid aftn. Models time cfront very similarly, BFD by 15Z and MDT by 21Z. Blustery conditions will follow the front. Brief clearing should occur after fropa, but wrap around moisture will fill things in a few hours later. Some of the wrap around precip is expected to start in the NW in the late aftn. Maxes in the lower 50s could be late AM in the W. But, the slot of (at least partial) clearing could make a little temp bump as it passes. Maxes in the 50s elsewhere, but for the far SE where 60s are possible. Skeptical of that, though, as the low clouds won't want to move. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Thursday promises to provide an early season taste of things to come. As the coastal storm bombs out over New England, a strong W-NW flow will develop on the back side. Chilly rain showers will be common over western and northern areas with wind gusts in the 30-40 mph range, borderline advisory, throughout the day. 850 temps will drop to zero or even slightly colder over the NW. I didn't include the mention of snow with this forecast, but a few wet snowflakes over the higher elevations would not be a surprise as colder air gets drawn down into PA. The coldest air aloft should pass during the day Friday keeping mention of showers mainly over western/northern higher terrain, then leading to dwindling chances for scattered showers after that. Fair weather Saturday will last into Sunday as high pressure moves off to our south and eventually southeast. This will allow temperatures to moderate as we move into easily next week. Rain chances increase Mon and Tue with next weather system. && .AVIATION /05Z WEDNESDAY THROUGH SUNDAY/... For the 06Z package, main change was to slow down lower clds some. Also add more detail in later periods. Earlier discussion below. Clear sky slowly ceding to encroaching cirrus at 04z, but low clouds will begin to creep in from the SE overnight and turn to cruddy IFR/LIFR for the SE and perhaps IPT and UNV by sunrise. Approaching frontal system will also increase clouds through the second half of the night over the west. Rain should hold off until around sunrise in BFD and JST, arriving there likely by 12Z, spreading to the east steadily through the morning. Much of the day should be pretty poor for flying. LLWS is in the forecast for the night and early morning at BFD where the winds aloft increase enough to mention it. Elsewhere, some increase in wind aloft will likely be lighter/less strong. Expect the cold front to push past BFD by 15-16Z, and MDT by 22-23Z. The rain should end then and a small/brief slot of clearing will try to develop. The sfc wind will pick up from the west and turn rather gusty post-fropa, but after 18Z. Wed night looks gusty, and numerous showers. CIG/VIS restrictions are likely at BFD and possible at JST and UNV. will occur across the NW half of the airspace in the post-frontal NW flow. .Outlook... Thu...Gusty winds 25-35kt from 280-310 degrees. Lingering showers and MVFR cigs NW airspace. Fri...AM low cigs NW mtns. Winds decreasing by evening. Sat-Sun...AM valley fog. VFR. && .CLIMATE... The NW half of the CWA has now reached the end of it's growing season. Zones N & W of IPT/UNV/AOO will have no more frost/freeze products until next Spring. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo/DeVoir SHORT TERM...Dangelo LONG TERM...La Corte/RXR AVIATION...Martin/RXR CLIMATE...
Nearby
Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.